IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 86 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1630    
    Printed34    
    Emailed0    
    PDF Downloaded73    
    Comments [Add]    

Recommend this journal

 

 SHORT COMMUNICATION
Year : 2016  |  Volume : 48  |  Issue : 5  |  Page : 582-585

Incidence of atazanavir- associated adverse drug reactions in second -line drugs treated south Indian HIV-1 infected patients


1 Y.R. Gaitonde Centre for AIDS Research and Education, Voluntary Health Services Hospital, Chennai, Tamil Nadu, India
2 Y.R. Gaitonde Centre for AIDS Research and Education, Voluntary Health Services Hospital, Chennai, Tamil Nadu, India; Department of Medicine, Johns Hopkins University School of Medicine, Baltimore, MD 21205, USA

Correspondence Address:
Dr. Shanmugam Saravanan
Y.R. Gaitonde Centre for AIDS Research and Education, Voluntary Health Services Hospital, Chennai, Tamil Nadu
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7613.190759

Rights and Permissions

Background: Ritonavir-boosted atazanavir (ATV/r) is the preferred second-line protease inhibitor (PI) option for HIV patients in resource-limited settings; its pattern of adverse drug reactions (ADRs) has not been much reported from India; hence, in this study, we have analyzed the incidence of ATV/r-associated ADRs in Southern Indian HIV-1-infected patients. Methods: In this prospective study, 111 HIV patients treated with ATV/r were included with at least 2 years follow-up visits for the emergence of hyperbilirubinemia, hypertransaminasemia, and serum creatinine elevation. The causality assessment was done based on the WHO scale for the causality assessment of suspected ADR. Results: The incidence of severe hyperbilirubinemia, hypertransaminasemia, and creatinine elevation was 28.6, 0.76, and 1.62 cases/100 person years, respectively. 3TC/FTC + TDF (odds ratio [OR]: 6.07, confidence interval [CI]: 1.31-27.98, P = 0.015) nucleos (t) ide reverse transcriptase inhibitor backbone and male sex (OR: 18.64, CI: 2.13-162.93, P = 0.0082) were found to be significantly associated with hypertransaminasemia and creatinine elevation, respectively. The causality assessment of ADR was "possible" for all the participants. Kaplan-Meier analysis showed hyperbilirubinemia to emerge earlier (mean duration: 32.18 months, CI: 24.9-39.4 months) followed by hypertransaminasemia and creatinine elevation. Hyperbilirubinemia is an expected side effect associated with ATV/r which is benign, transient, and does not predispose to hypertransaminasemia. Conclusion: Our study results show that patients starting ATV/r should be counseled for a good adherence in spite of the emergence of hyperbilirubinemia which generally reverts to normal range.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow